MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire became stuck in the device.A stenosed target lesion was located at posterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use over a rotawire.During the procedure, it was noted that the wire became stuck in the device.Another of the same rotalink device and a new wire to complete the procedure.There was no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product consisted of a rotablator plus burr catheter.The advancer and handshake connection were microscopically and visually examined.The burr catheter was detached from the advancer revealing that the handshake connection was not visible and would not retract, the housing was opened during analysis of the device and the handshake connection was found to be pushed down and lying next to the coil inside of the sheath.The coil is stretched and kinked in the sheath.There is excessive wear in the sheath.Functional testing was performed using a test.009 rotawire.The test rotawire was inserted through the burr and advanced through the entire length of the device, but would not pass the coil damage.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8269054
Report Number2134265-2019-00251
Device Sequence Number2288457
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0022674133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1